U.S. doctors online nowAsk doctors free
New Berlin, WI
A 28-year-old female asked:

my dr is having me stop my celexa (citalopram) for 10 days because of an antibiotic im on. will my depression/anxiety increase? will i withdraw? im scared.

1 doctor answer7 doctors weighed in
Dr. Pamela Pappas
Psychiatry 42 years experience
Possibly: Yes, you could have withdrawal symptoms by suddenly stopping celexa, (citalopram) and your depression symptoms could increase. Hoping you also have a psychiatrist, and can discuss this directly with him or her -- it seems a bad idea to cold-turkey an ssri. If your primary care doctor is concerned about the antibiotic effects with celexa, (citalopram) could s/he not simply reduce the dose rather than stop it altogether?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A member asked:

Is it necessary to have antibiotics to treat ear infections?

18 doctor answers36 doctors weighed in
Dr. Anatoly Belilovsky
Pediatrics 35 years experience
Yes: The more serious ear infections, yes.
Dr. Michael Jaindl
ENT and Head and Neck Surgery 37 years experience
Before the antibiotic area ear infections went through the natural course of inflammation, abscess formation (pus behind the ear drum) and resolution (which was quicker if the ear drum ruptured and the abscess drained). Most of the time this works well. The complication rate however, was much higher then. Govt recommendations recently have been to not treat uncomplicated ear infections with antibi
Oct 8, 2013
CA
A 33-year-old member asked:

How many times per day should I have my baby do "tummy time"?

2 doctor answers5 doctors weighed in
Dr. Evelyn Hurvitz
Pediatrics 37 years experience
Often: The more "tummy time" your baby gets, the rounder her head will be and the easier it will be for her to learn to roll, sit and crawl. Tummy time - as much as possible!
A 37-year-old member asked:

I'm 11 weeks and have a urinary tract infection. Is it safe to take an antibiotic for the remainder of my pregnancy?

3 doctor answers8 doctors weighed in
Dr. Craig Keathley
Obstetrics and Gynecology 24 years experience
Yes: A simple bladder infection in pregnancy can be treated with antibiotics over the course of 7 days typically. Prolonged antibiotic therapy is not usually necessary unless an infection involving the kidney has been diagnosed and initially managed with treatment doses of antibiotics. Following treatment, a lower dose antibiotic may be used to prevent recurrence for the remainder of the pregnancy.
A 48-year-old member asked:

Is it normal for my period not to have started after taking birth control pills for two days?

1 doctor answer2 doctors weighed in
Dr. Jeffrey Juchau
Family Medicine 33 years experience
Yes: Your period shouldn't start until the end of the pack during the placebo portion. During days 22-28.
A 33-year-old member asked:

patient" currently on 20 mg Prozac (fluoxetine) and 600 mg gabapentin (a.M.) and 600 gabapentin (p.M.) for past 2 mos. Anxiety rising. Feels lost. Wants to run away. ?

2 doctor answers5 doctors weighed in
Dr. Pamela Pappas
Psychiatry 42 years experience
Sounds like: Sounds like this patient's psychiatrist would like to see the patient again soon, because Prozac (fluoxetine) + off-label use of Gabapentin does not seem to be having its desired effect. Hopefully this patient is also in psychotherapy as well -- many ways to deal with anxiety can be learned there.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated May 7, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.